Optimality of ( s, S ) Policies in Inventory Models with Markovian Demand
Suresh Sethi and
Feng Cheng
Additional contact information
Feng Cheng: IBM Thomas J. Watson Research Center, Yorktown Heights, New York
Operations Research, 1997, vol. 45, issue 6, 931-939
Abstract:
This paper is concerned with a generalization of classical inventory models (with fixed ordering costs) that exhibit ( s , S ) policies. In our model, the distribution of demands in successive periods is dependent on a Markov chain. The model includes the case of cyclic or seasonal demand. The model is further extended to incorporate some other realistic features such as no ordering periods and storage and service level constraints. Both finite and infinite horizon nonstationary problems are considered. We show that ( s , S ) policies are also optimal for the generalized model as well as its extensions.
Keywords: inventory models with Markovian demand; optimality of (s; S) policies; models with fixed ordering costs (search for similar items in EconPapers)
Date: 1997
References: Add references at CitEc
Citations: View citations in EconPapers (86)
Downloads: (external link)
http://dx.doi.org/10.1287/opre.45.6.931 (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:inm:oropre:v:45:y:1997:i:6:p:931-939
Access Statistics for this article
More articles in Operations Research from INFORMS Contact information at EDIRC.
Bibliographic data for series maintained by Chris Asher ().